Alert archive / California / Gale Warnings in 2009

Gale Warning 54, NWS Eureka, CA

March 7, 2009

NWS Eureka, CA issued this gale warning at Mar 7, 2009, 7:50 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 7:50 PM PST (03:50 UTC)
Expired
Mar 8, 2009, 12:00 AM PST
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WHUS76 KEKA 080350
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
750 PM PST SAT MAR 7 2009

PZZ450-081200-
/O.UPG.KEKA.SI.Y.0021.000000T0000Z-090308T0600Z/
/O.NEW.KEKA.GL.W.0054.090308T0350Z-090308T0800Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
750 PM PST SAT MAR 7 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM
PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-081200-
/O.UPG.KEKA.SI.Y.0021.000000T0000Z-090308T1200Z/
/O.NEW.KEKA.GL.W.0054.090308T0350Z-090308T0800Z/
/O.EXT.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
750 PM PST SAT MAR 7 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
11 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NO
LONGER IN EFFECT. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-081200-
/O.EXT.KEKA.SI.Y.0021.000000T0000Z-090312T0600Z/
/O.EXT.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
750 PM PST SAT MAR 7 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT UNTIL 11 PM PDT WEDNESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-081200-
/O.CON.KEKA.SI.Y.0021.000000T0000Z-090309T0600Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
750 PM PST SAT MAR 7 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT TUESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 AM PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
1 follow-up statement
805 
WHUS76 KEKA 080457
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PST SAT MAR 7 2009

PZZ450-081300-
/O.CON.KEKA.GL.W.0054.000000T0000Z-090308T0800Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 PM PST SAT MAR 7 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
5 AM PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-081300-
/O.CON.KEKA.GL.W.0054.000000T0000Z-090308T0800Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 PM PST SAT MAR 7 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
11 PM PDT WEDNESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-081300-
/O.CON.KEKA.SI.Y.0021.000000T0000Z-090309T0600Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 PM PST SAT MAR 7 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT TUESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 AM PDT TUESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-081300-
/O.CON.KEKA.SI.Y.0021.000000T0000Z-090312T0600Z/
/O.CON.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 PM PST SAT MAR 7 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 11 PM PDT WEDNESDAY. 

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED
NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG
WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A
MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF
NORTHERN CA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 7, 2:18 PM PST, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 7, 2:18 PM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PST SAT MAR 7 2009

.SYNOPSIS...A WEAKENING COLD FRONT WILL MOVE ACROSS DEL NORTE AND
HUMBOLDT COUNTIES TONIGHT. ANOTHER WEAK DISTURBANCE WILL BRING A
CHANCE OF SHOWERS TO DEL NORTE AND HUMBOLDT COUNTIES SUNDAY AND
MONDAY. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO
NORTHWEST CALIFORNIA TUESDAY THROUGH THURSDAY.

&&

.DISCUSSION...VISIBLE SATELLITE IMAGERY REVEALS A WEAKENING COLD
FRONT EXTENDING FROM SOUTHERN WASHINGTON ACROSS WESTERN OREGON INTO
THE NE PACIFIC THIS AFTERNOON. AN ORGANIZED BAND OF STRATO CU IS
OBSERVED WITH THIS FRONT. RADAR SHOWS VERY LITTLE REFLECTIVITY
WITH THE BOUNDARY...BUT SHIP OBSERVATIONS ARE REPORTING DRIZZLE AND
A SURFACE STATION AT NORTH BEND OREGON HAS BEEN REPORTING PERIODS OF
RAIN THIS AFTERNOON. THE FRONT WILL CONTINUE TO WEAKEN AS IT MOVES
ACROSS NW CA THIS EVENING. EXPECT AN INCREASE OF CLOUDS...A SLIGHT
INCREASE IN NORTHERLY WINDS...AND A FEW SPRINKLES ALONG THE DEL
NORTE AND HUMBOLDT CLOSETS WITH THE PASSAGE OF THE BOUNDARY TONIGHT.

A WEAK UPPER LEVEL SHORT-WAVE WILL DROP SOUTH FROM THE BRITISH
COLUMBIA TONIGHT AND BRING A CHANCE OF SHOWERS ACROSS DEL NORTE AND
HUMBOLDT COUNTIES SUN AND MON. CONFIDENCE OF DEL NORTE RECEIVING
MEASURABLE RAIN IS HIGHER THAN FOR HUMBOLDT COUNTY. THIS SHOULD BE A
LOW QPF EVENT AS VERY LITTLE MOISTURE IS AVAILABLE WITH THIS SYSTEM.
GFS MODELED PRECIPITABLE WATER VALUES DROP BELOW A HALF AN INCH
OFFSHORE OF NW CA TONIGHT AND REMAIN LOW THROUGH NEXT WEEK. A 100+
JET MAY PROVIDE ENOUGH LIFT TO GENERATE SHOWERS DESPITE THE LIMITED
MOISTURE BUT RAINFALL TOTALS SHOULD REMAIN BELOW A TENTH OF AN
INCH.

MODELS ARE CONSISTENT IN A RIDGE OF HIGH PRESSURE BUILDING ACROSS
THE NE PACIFIC MON NIGHT AND HOLDING THROUGH MOST OF THE WEEK. THIS
WILL BRING DRIER AND WARMER WEATHER THROUGH AT LEAST THURSDAY.
ANOTHER LONG-WAVE TROUGH IS FORECASTED TO DEVELOP OVER THE EASTERN
PACIFIC LATE IN THE WEEK. THE SYNOPTIC MODELS VARY ON HOW THIS
TROUGH WILL DEVELOP AND FORECAST CONFIDENCE BEYOND THURSDAY IS LOW.
TH

&&

.AVIATION...TRICKY FORECAST ALONG THE COAST TONIGHT...AS A COLD
FRONT PASSES INTO THE INTERIOR AND HIGH PRESSURE NOSES INTO THE PAC
NW. INCREASING NORTHERLY FLOW BEHIND THE FRONT SHOULD CREATE A PUSH
OF MARINE AIR...AND PERHAPS OCCASIONAL MVFR CIGS AT KACV AND KCEC.
NORTHEAST AND EAST FLOW SHOULD RESULT IN VFR CONDS LATER TONIGHT.
ON SUNDAY...A COLD UPPER LEVEL TROUGH FROM WESTERN BRITISH COLUMBIA
WILL SAG SOUTHWARD INTO NW CA. EXPECT MVFR CEILINGS AND VSBYS IN
SCATTERED LIGHT PRECIP BY MIDDAY SUNDAY. DJB

&&

.MARINE...PRIMARY CONCERN FOR THE NEXT 12 TO 24 HOURS CONTINUES
TO BE THE STRENGTH OF THE NORTH WINDS. A DRY COLD FRONT MOVING
ACROSS THE REGION THIS AFTERNOON...WILL PASS INLAND BY EARLY THIS
EVENING. WINDS WILL CRANK UP TO 20-30 KTS IN THE OUTER WATERS
(10-60NM)...AND 15-25 KTS ACROSS THE INNER WATERS (0-10NM). SMALL
CRAFT ADVISORY FOR WINDS INSIDE 10NM LOOKS MARGINAL...AND APPLIES
MAINLY FROM ABOUT 5NM-10NM FROM SHORE. NAM12 AND GFS WERE IN FAIRLY
GOOD AGREEMENT ON WINDS CRANKING UP THROUGH THIS EVENING AS THE
FRONT MOVES INLAND AND HIGH PRESSURE NOSES TOWARD THE PAC NW.
FREQUENCY OF WIND GUSTS TO 35 KT IN THE OUTER WATERS APPEARS LIMITED
AND WILL HOLD OFF ON HOISTING A GALE WARNING. PRESSURE GRADIENTS
WILL RELAX SLIGHTLY ON SUNDAY AS AN UPPER TROUGH DIGS SOUTHWARD
INTO THE REGION.

NEXT CONCERN IS THE MAGNITUDE OF A NW SWELL EXPECTED TO SPREAD INTO
NW CAL WATERS LATE SUNDAY INTO SUNDAY NIGHT. CONFIDENCE IN THE SWELL
HEIGHT FORECAST IS STILL BY NO MEANS VERY HIGH AT THIS TIME...AS THE
ENP HAS A TENDENCY TO OVERSHOOT THE WAVE HEIGHTS AND UNDERSHOOT THE
PERIODS. THE GFS WIND FIELDS HAVE BEEN CONSISTENT ON SHOWING A LONG
FETCH OF NW WINDS NEAR 25 KTS IN THE OREGON AND WASHINGTON OFFSHORE
WATERS...FOR 24-36 HOURS. HOWEVER...NOTICED THE LATEST RUN OF THE
ENP HAS COME DOWN ABOUT 2 FEET COMPARED TO THE RUN 24 HOURS...WHICH
INDICATED 13-14 SECOND SWELL HITTING 16 FEET SUNDAY NIGHT. WITH THE
WAVE GENERATION REGION OVER THE OREGON AND WASHINGTON OFFSHORE
WATERS...OUTSIDE THE LOCAL WIND DOMAIN...EXPECT THE SWAN MODEL
OUTPUT TO BE NEARLY IDENTICAL TO THE REGIONAL ENP SWELL FORECAST.
THIS NW SWELL SHOULD DECLINE ON MONDAY....AS A 21 SECOND PERIOD
SWELL FROM THE WEST ARRIVES. THIS WEST SWELL IS COMING FROM A STORM
IN THE WESTERN PACIFIC...AND SWELL HEIGHTS SHOULD PEAK NEAR 5 FT
AROUND 16 SECONDS TUE-WED. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM
PT ST GEORGE TO PT ARENA 0-60NM.

&&

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:30 PM PDTFrost AdvisoryEKA20 hr
Mar 8, 1:56 PM PDTHigh Surf AdvisoryEKA16 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.